Alert archive / Montana / Areal Flood Warnings in 2012
Areal Flood Warning 2, NWS Missoula, MT
NWS Missoula, MT issued this areal flood warning at Apr 24, 2012, 6:07 AM MDT for Lincoln County, Montana. It was in force for 4 days. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 24, 2012, 6:07 AM MDT (12:07 UTC)
- Expired
- Apr 27, 2012, 9:30 PM MDT
- In force
- 4 days
- Issued by
- NWS Missoula, MT
- Area
- Storm-based polygon
- Flood severity
- None
County Lincoln County, MT
The radar
The Missoula radar (KMSX), 165 km from the middle of the area, began a volume at 12:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Spokane, WA (KOTX), launched 12:00Z, 0.1 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 0 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 52 m²/s²
- 0-3 km storm-relative helicity
- 92 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
959
WGUS45 KMSO 241207
FLWMSO
FLOOD WARNING
NATIONAL WEATHER SERVICE MISSOULA MT
607 AM MDT TUE APR 24 2012
MTC053-251200-
/O.NEW.KMSO.FA.W.0002.120424T1207Z-120425T1200Z/
/00000.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/
607 AM MDT TUE APR 24 2012
THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A
* FLOOD WARNING FOR FISHER RIVER NEAR LIBBY IN...
SOUTH CENTRAL LINCOLN COUNTY IN NORTHWEST MONTANA...
* UNTIL FURTHER NOTICE.
* AT 5:45 AM TUESDAY THE STAGE WAS 7.1 FEET.
* FLOOD STAGE IS 7.5 FEET.
* THE RIVER COULD REACH FLOOD STAGE AS EARLY AS LATER TODAY. THE
WATER LEVEL WILL THEN CONTINUE TO RISE THROUGH THE WEEK.
* MINOR FLOODING IS FORECAST.
* AT 7.5 FEET...FLOODING AFFECTS LOW LYING AREAS ADJACENT TO THE
RIVER. FLOODING ALSO CAUSES MINOR WASHOUTS ALONG FISHER RIVER
ROAD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
&&
LAT...LON 4834 11537 4840 11524 4825 11518 4817 11518
4811 11525 4806 11533 4813 11541 4819 11537
4827 11536
$$
ALLEGRETTO6 follow-up statements
117
WGUS45 KMSO 251029
FLWMSO
BULLETIN - EAS ACTIVATION REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE MISSOULA MT
429 AM MDT WED APR 25 2012
MTC053-251600-
/O.EXT.KMSO.FA.W.0002.000000T0000Z-120425T1600Z/
/00000.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/
429 AM MDT WED APR 25 2012
THE NATIONAL WEATHER SERVICE IN MISSOULA HAS EXTENDED THE
* FLOOD WARNING FOR THE FISHER RIVER NEAR LIBBY...
IN SOUTHERN LINCOLN COUNTY IN NORTHWEST MONTANA.
* UNTIL FURTHER NOTICE.
* AS OF THIS MORNING: THE STAGE WAS 7.6 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 7.5 FEET.
* AT 7.5 FEET...FLOODING AFFECTS LOW LYING AREAS ADJACENT TO THE
RIVER. FLOODING ALSO CAUSES MINOR WASHOUTS ALONG FISHER RIVER ROAD.
LAT...LON 4834 11537 4840 11524 4825 11518 4817 11518
4811 11525 4806 11533 4813 11541 4819 11537
4827 11536
$$635
WGUS45 KMSO 251442
FLWMSO
BULLETIN - EAS ACTIVATION REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE MISSOULA MT
842 AM MDT WED APR 25 2012
MTC053-261000-
/O.EXT.KMSO.FA.W.0002.000000T0000Z-120426T1000Z/
/00000.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/
842 AM MDT WED APR 25 2012
THE NATIONAL WEATHER SERVICE IN MISSOULA HAS EXTENDED THE
* FLOOD WARNING FOR THE FISHER RIVER NEAR LIBBY...
SOUTHERN LINCOLN COUNTY IN NORTHWEST MONTANA.
* UNTIL FURTHER NOTICE.
* AT 7:45 AM WEDNESDAY THE STAGE WAS 7.6 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* AT 839 AM MDT FLOODING WAS EXPECTED OVER SOUTHERN LINCOLN COUNTY...
OR ABOUT 17 MILES SOUTHEAST OF LIBBY.
* FLOOD STAGE IS 7.5 FEET.
* AT 7.5 FEET...FLOODING AFFECTS LOW LYING AREAS ADJACENT TO THE
RIVER. FLOODING ALSO CAUSES MINOR WASHOUTS ALONG FISHER RIVER ROAD.
LAT...LON 4834 11537 4840 11524 4825 11518 4817 11518
4811 11525 4806 11533 4813 11541 4819 11537
4827 11536
$$288
WGUS45 KMSO 260953
FLWMSO
BULLETIN - EAS ACTIVATION REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE MISSOULA MT
353 AM MDT THU APR 26 2012
MTC053-271000-
/O.EXT.KMSO.FA.W.0002.000000T0000Z-120427T1000Z/
/00000.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/
353 AM MDT THU APR 26 2012
THE NATIONAL WEATHER SERVICE IN MISSOULA HAS EXTENDED THE
* FLOOD WARNING FOR THE FISHER RIVER NEAR LIBBY...
IN SOUTHERN LINCOLN COUNTY IN NORTHWEST MONTANA...
* UNTIL FURTHER NOTICE.
* AT 2:45 AM WEDNESDAY THE STAGE WAS 7.5 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 7.5 FEET.
* AT 7.5 FEET...FLOODING AFFECTS LOW LYING AREAS ADJACENT TO THE
RIVER. FLOODING ALSO CAUSES MINOR WASHOUTS ALONG FISHER RIVER
ROAD.
LAT...LON 4834 11537 4840 11524 4825 11518 4817 11518
4811 11525 4806 11533 4813 11541 4819 11537
4827 11536
$$768
WGUS85 KMSO 261018
FLSMSO
FLOOD STATEMENT
NATIONAL WEATHER SERVICE MISSOULA MT
418 AM MDT THU APR 26 2012
MTC053-271000-
/O.CON.KMSO.FA.W.0002.000000T0000Z-120427T1000Z/
/00000.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LINCOLN MT-
418 AM MDT THU APR 26 2012
...THE FLOOD WARNING FOR THE FISHER RIVER IN SOUTHERN LINCOLN COUNTY
REMAINS IN EFFECT UNTIL FURTHER NOTICE...
* AT 2:45 AM THURSDAY THE STAGE WAS 7.5 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 7.5 FEET.
* AT 7.5 FEET...FLOODING AFFECTS LOW LYING AREAS ADJACENT TO THE
RIVER. FLOODING ALSO CAUSES MINOR WASHOUTS ALONG FISHER RIVER
ROAD.
LAT...LON 4834 11537 4840 11524 4825 11518 4817 11518
4811 11525 4806 11533 4813 11541 4819 11537
4827 11536
$$185
WGUS45 KMSO 270954
FLWMSO
BULLETIN - EAS ACTIVATION REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE MISSOULA MT
354 AM MDT FRI APR 27 2012
MTC053-281000-
/O.EXT.KMSO.FA.W.0002.000000T0000Z-120428T1000Z/
/00000.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/
354 AM MDT FRI APR 27 2012
THE NATIONAL WEATHER SERVICE IN MISSOULA HAS EXTENDED THE
* FLOOD WARNING FOR THE FISHER RIVER IN SOUTHERN LINCOLN
COUNTY REMAINS IN EFFECT.
* UNTIL FURTHER NOTICE.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 7.5 FEET.
* AT 7.5 FEET...FLOODING AFFECTS LOW LYING AREAS ADJACENT TO THE
RIVER. FLOODING ALSO CAUSES MINOR WASHOUTS ALONG FISHER RIVER
ROAD.
LAT...LON 4834 11537 4840 11524 4825 11518 4817 11518
4811 11525 4806 11533 4813 11541 4819 11537
4827 11536
$$438
WGUS85 KMSO 280330
FLSMSO
FLOOD STATEMENT
NATIONAL WEATHER SERVICE MISSOULA MT
930 PM MDT FRI APR 27 2012
MTC053-280335-
/O.CAN.KMSO.FA.W.0002.000000T0000Z-120428T1000Z/
/00000.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LINCOLN MT-
930 PM MDT FRI APR 27 2012
...THE FLOOD WARNING HAS BEEN CANCELLED FOR THE FISHER RIVER IN
SOUTHERN LINCOLN COUNTY...
...THE FLOOD WARNING HAS BEEN CANCELLED FOR SOUTHERN LINCOLN
COUNTY...
THE FISHER RIVER AT LIBBY HAS STABILIZED AND CONTINUES TO RECEDE.
THEREFORE THE FLOOD WARNING FOR THE FISHER RIVER AT LIBBY HAS BEEN
CANCELLED.
LAT...LON 4834 11537 4840 11524 4825 11518 4817 11518
4811 11525 4806 11533 4813 11541 4819 11537
4827 11536
$$What forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Missoula, MT wrote its last area forecast discussion before this areal flood warning went out at Apr 24, 3:37 AM MDT, 2 hours 30 minutes earlier.
Area forecast discussion, Apr 24, 3:37 AM MDT, 2 hours 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MISSOULA MT 337 AM MDT TUE APR 24 2012 ...MODERATE TO HEAVY RAINFALL AND COOLER TEMPERATURES EXPECTED THURSDAY INTO FRIDAY... ...RIVERS AND STREAMS EXPECTED TO RUN HIGH THROUGH THE WEEK... .DISCUSSION...NOCTURNAL THUNDERSTORMS HAVE ONCE AGAIN DEVELOPED WITH SOME STRENGTH TO OUR WEST IN WASHINGTON AND IDAHO...AND HAVE CONTINUED TO MOVE INTO WESTERN MONTANA EARLY THIS MORNING. CURRENT RADAR REFLECTIVITY SHOWS PLENTY OF LIGHTNING ASSOCIATED WITH THE STORMS...WITH PERIODIC WIND GUSTS AND BURSTS OF RAIN BEING REPORTED FROM WEATHER SPOTTERS. THESE STORMS SHOULD WEAKEN THROUGH THE MORNING AS THEY MOVE FURTHER ACROSS NORTHWEST MONTANA...WITH A STRAY LIGHTNING STRIKE POSSIBLE ACROSS WEST CENTRAL AND SOUTHWEST MONTANA. THERE MAY BE A SHORT BREAK IN PRECIPITATION LATER IN THE MORNING INTO EARLY AFTERNOON AS THE ATMOSPHERE GATHERS ITSELF ONCE MORE AND BECOMES UNSTABLE ONCE AGAIN. EXPECT MUCH MORE CLOUD COVER TODAY COMPARED TO MONDAY...WITH AN INCREASED COVERAGE OF THUNDERSTORM DEVELOPMENT. TEMPERATURES ARE STILL EXPECTED TO BE A FEW DEGREES COOLER AS A RESULT OF CLOUD COVER AND RAINFALL...AND THUS THE COOLER AND WETTER TREND FOR THE REMAINDER OF THE WEEK BEGINS. FORECAST MODELS ARE STILL HINTING AT THE DEVELOPMENT OF STRONG SHOWERS AND THUNDERSTORMS NEAR THE OREGON/IDAHO BORDER LATE WEDNESDAY NIGHT AND SUGGEST THAT THEY WILL TRACK ACROSS WESTERN MONTANA THROUGH EARLY THURSDAY MORNING. HOWEVER PLACEMENT OF THIS FOCUS FOR CONVECTIVE INITIATION AND THE SUBSEQUENT PATH OF THESE POTENTIALLY INTENSE STORMS IS VARIED AMONGST THE MODELS AND WILL LIKELY REMAIN VERY CHALLENGING TO FORECAST. SO BASICALLY THERE IS HIGH CONFIDENCE IN DEVELOPING STRONG STORMS DURING THE OVERNIGHT HOURS...BUT LOW CONFIDENCE IN EXACTLY WHERE THESE STORMS WILL TRACK WITH THE LATEST FORECAST THINKING PLACING THE FOCUS OVER CENTRAL IDAHO AND ALONG THE IDAHO/MONTANA BORDER. A SECOND FOCUS OF INTENSE PRECIPITATION WILL COME THURSDAY AFTERNOON AS A STRONG COLD FRONT MOVES THROUGH THE NORTHERN ROCKIES. A BURST OF HEAVY PRECIPITATION IS EXPECTED ALONG WITH VERY GUSTY WINDS AS THE FRONT QUICKLY MOVES ACROSS THE AREA. SNOW LEVELS WILL FALL OVERNIGHT AS A DRAMATICALLY COLDER ATMOSPHERE BECOMES ESTABLISHED AND THE POTENTIAL DOES EXIST FOR A FEW SLUSHY INCHES TO ACCUMULATE ATOP MOUNTAIN PASSES BY FRIDAY MORNING. COLDER...SHOWERY CONDITIONS SHOULD PREVAIL THROUGH THE WEEKEND WITH ONLY MINIMAL WARMING EACH DAY. TEMPERATURES WILL START OFF SOME 10 DEGREES BELOW NORMAL ON FRIDAY BUT RISE TO NEAR NORMAL BY SUNDAY WITH SEASONAL CONDITIONS EXPECTED TO PREVAIL INTO THE FIRST WEEK OF MAY. && .AVIATION...SHOWERS AND WEAK ISOLATED THUNDERSTORMS HAVE DEVELOPED ACROSS WESTERN MONTANA AND CENTRAL IDAHO THIS MORNING. LIGHTNING AND A PERIODIC WIND GUST HAVE BEEN THE ONLY REPORTS FROM THESE STORMS...BUT A FEW COULD IMPACT KGPI THROUGH THE REMAINDER OF THE MORNING. EXPECT INTERMITTENT RAIN SHOWERS AND THE REDEVELOPMENT OF WIDESPREAD THUNDERSTORMS TO IMPACT ALL TERMINALS THROUGH THIS AFTERNOON AND EVENING. && .HYDROLOGY...CONFIDENCE IS HIGH REGARDING CONTINUED SNOW MELT AND RAINFALL HAVING A MAJOR IMPACT ON WATER LEVELS ON SMALL STREAMS...CREEKS...AND LARGER RIVERS THROUGH THE WEEK. WITH MODERATE TO HEAVY RAINFALL AMOUNTS FORECASTED LATER IN THE WEEK...SMALL STREAMS AND RIVERS WILL HAVE THE POTENTIAL TO EXCEED THEIR BANKS AND CAUSE MINOR FLOODING. FLOODING IS ALSO POSSIBLE ON MANY LARGER RIVERS ACROSS WESTERN MONTANA AND CENTRAL IDAHO. FLOOD WATCHES/WARNINGS ARE CURRENTLY IN EFFECT. && .MSO WATCHES/WARNINGS/ADVISORIES... MT...NONE. ID...NONE. && SHORT TERM/HYDROLOGY/AVIATION...ALLEGRETTO LONG TERM....DICKERSON
The office that day
Everything else NWS Missoula, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 24, 2:44 AM MDT | Areal Flood Warning | MSO | Lincoln | 4 days |
| Apr 24, 12:04 PM MDT | Areal Flood Warning | MSO | Mineral, Missoula, Ravalli | 24 hr |
| Apr 24, 12:05 PM MDT | Areal Flood Warning | MSO | Mineral, Missoula, Ravalli | 102 min |
| Apr 24, 1:58 PM MDT | Areal Flood Warning | MSO | Sanders | 23 hr |
| Apr 24, 2:05 PM MDT | Areal Flood Advisory | MSO | Missoula, Ravalli | 4 days |
| Apr 24, 4:48 PM MDT | Special Weather Statement | MSO | Lincoln | 42 min |
Nearby
Areal Flood Warnings in Montana, 2012Every areal flood warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.